By the same authors

From the same journal

Khintchine types of translated coordinate hyperplanes

Research output: Contribution to journalArticlepeer-review

Author(s)

Department/unit(s)

Publication details

JournalActa Arithmetica
DatePublished - 2015
Issue number3
Volume170
Pages (from-to)243-273
Original languageEnglish

Abstract

There has been great interest in developing a theory of “Khintchine types” for manifolds embedded in Euclidean space, and considerable progress has been made for curved manifolds. We treat the case of translates of coordinate hyperplanes, decidedly flat manifolds. In our main results, we fix the value of one coordinate in Euclidean space and describe the set of points in the fiber over that fixed coordinate that are rationally approximable at a given rate. We identify translated coordinate hyperplanes for which there is a dichotomy as in Khintchine's Theorem: the set of rationally approximable points is null or full, according to the convergence or divergence of the series associated to the desired rate of approximation.

Bibliographical note

This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details

Projects

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations